LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Just started doxy now have nausea, herx?

 - UBBFriend: Email this page to someone!    
Author Topic: Just started doxy now have nausea, herx?
Doomer
LymeNet Contributor
Member # 11013

Icon 1 posted      Profile for Doomer     Send New Private Message       Edit/Delete Post   Reply With Quote 
I just have started doxy 200mg bid for lyme and ehrlichiosis. I probably have babesia as well, awaiting WA-1 test results.

I started the doxy a week ago and sure enough about 72 hours later started feeling horrible which I guess is a herx. I have felt horrible since then. Now I have nausea pretty consitently and don't know if it is from doxy or from herxing. The nausea didn't show until 3 days into taking doxy. You would think that if doxy was going to cause nausea it would have done it from the start.

Is this nausea a herx or from doxy?

I have been taking prevacid, theralac probiotics, watching my diet closely, lemon water, drinking ginger tea.

How long do herxes last with initial treatment of doxy? Is nausea a common herx?

Will the doxy wipe out the ehrlichiosis or will other meds be required?

When should treatment for babesia be started?

I think that I have lyme for 1.5 years and then got reinfected in Sept 06. Symptoms started in late Oct 06 with dizzy, nausea, numbness tingling in arm and leg, headaches for 6 weeks strait, ringing in ears, noise sensitivity, floaters in eyes, disautonomia, gi problems, sob, high bp, high hr, really sick and flet that I was slowly dieing.

Now I finally have a dx due to my own persistance of doing research and knowing that there was a medical answer as to what was wrong with me. This was after seeing 14 MDs and a couple trips to the ER.

So as you can see this disease is all new to me. It is so unfortunate that we all have to deal with this ulgy process. I also wonder if I will ever get better or have to deal with this constant worse hangover ever feeling every day for the rest of my life.

How long before one starts to feel better after starting abx?

My next visit with LLMD he said that we will probalby srart art.

Any of your insights are helpful as this site has given me a tremendous amount of info and assisted me in finding my dx.

Doom

Posts: 188 | From ID | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
csperanza
Member
Member # 9613

Icon 1 posted      Profile for csperanza     Send New Private Message       Edit/Delete Post   Reply With Quote 
i found the doxy to be very hard on my stomach, lots of nausea. i had to take it with food and watch my diet, not take it before lying down, etc. major heartburn, too.

my llmd later put me on adoxa, which is another versin of doxy but i think has a coating to help minimize some of the stomach problems. maybe something like that can help if you have decent prescription coverage.

you should try using the search function because i bet there are a lot of older posts dealing with nausea.

good luck and hang in there,
C

Posts: 56 | From southeastern PA | Registered: Jul 2006  |  IP: Logged | Report this post to a Moderator
ESG
LymeNet Contributor
Member # 4816

Icon 1 posted      Profile for ESG     Send New Private Message       Edit/Delete Post   Reply With Quote 
Are you taking your doxy with food and in the middle of eating: eat some, take the pills, eat some more: bury the doxy in the food as it goes through your stomach.

You might have started off slowly - 1 doxy for 2 days, then 2 doxy, ect. and you can go back and start all over again. You can also stop for a day, get some rest, start again slowly.

I take 2 doxy in AM and 2 in PM, and no meds at lunch at all so my stomach can recuperate (I take my vitamnins at lunch): that made a big difference for me, taking the doxy or any antibiotics only in AM & PM.

Some foods will still leave me feeling nauseous and things what will coat your stomach help: meat, cheese, peanut butter, thick soups. Not fruit or salads.

People do cut back on their meds when they are herxing badly so they can give their body a rest - I also stop meds when I feel sick, i.e. flu or bad cold, and then start up again after a few days.

There is Minocin, a cousin of doxy, which does not cause stomach upset: it works great for my daughter. I did not like how I felt on it & went back to doxy.

We have lots of ginger in this house - chewing on dried ginger helps a lot with nausea!

Hope this helps until others chime in.

ESG

Posts: 424 | From Connecticut, USA | Registered: Nov 2003  |  IP: Logged | Report this post to a Moderator
Geneal
Frequent Contributor (5K+ posts)
Member # 10375

Icon 1 posted      Profile for Geneal     Send New Private Message       Edit/Delete Post   Reply With Quote 
Remember to drink lots of water with doxy, especially when you take it.

Also don't lay down for at least an hour following taking doxy.

Hope this helps.

Geneal

Posts: 6250 | From Louisiana | Registered: Oct 2006  |  IP: Logged | Report this post to a Moderator
Doomer
LymeNet Contributor
Member # 11013

Icon 1 posted      Profile for Doomer     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have been taking my doxy 200mg capsules with breakfast at 8am and then again with dinner at 6:30pm. I have been very diligent about taking the doxy in the middle of the meal when there is food in my stomach. I drink lots of water thoughout the day and have noticed the reflux issue with doxy.

I still can't figure out if the nausea is from doxy or if it is a herx. I had profound nausea months prior to my dx when I was really sick causing a 30lb wt loss in 12 weeks. I was so sick, thought I was dieing.

I appreciate all of the info provided. Perhaps I will call LLMD on Monday if still persisting and ask for something different? I'm at the beginning of treatment and just don't know what to expect.

Posts: 188 | From ID | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
ESG
LymeNet Contributor
Member # 4816

Icon 1 posted      Profile for ESG     Send New Private Message       Edit/Delete Post   Reply With Quote 
I found that drinking a lot of liquids with the meals/pills caused the reflux/nausea to worsen.

I now drink less (the minimal amount to swallow the pills & a little at the end of the meal) when I eat & take my pills, then drink more fluids later - the nausea lessened when I figured that out.

Eating small meals helps too. Digestive enzymes might be something to consider - I take some with my 'heavier' meals.

ESG

Posts: 424 | From Connecticut, USA | Registered: Nov 2003  |  IP: Logged | Report this post to a Moderator
CaliforniaLyme
Frequent Contributor (5K+ posts)
Member # 7136

Icon 1 posted      Profile for CaliforniaLyme     Send New Private Message       Edit/Delete Post   Reply With Quote 
Usually SIDE EFFECT not Herx!!!!

If you eat starchy foods with dosage that is what helped me- otherwise I would puke!! Yuck!! Salads and fruit would not work- had to be oatmealy, potatoey, starchy bready stuff!!!! (To soak up bile*)!>? I dunno!!!) But Doxy= nausea without that for me!!! BIG time. [email protected][email protected]!

--------------------
There is no wealth but life.
-John Ruskin

All truth goes through 3 stages: first it is ridiculed: then it is violently opposed: finally it is accepted as self evident. - Schopenhauer

Posts: 5639 | From Aptos CA USA | Registered: Apr 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.